# SDR 2014FA0000721

- Difficulty date: December 25, 2014
- Submitted: December 25, 2014
- Operation: General aviation
- Aircraft: N21WT
- Make and model: Cessna 421B
- Aircraft serial: 0486
- Aircraft time: 4,298 hours
- Engine: Cont GTSIO520C
- Engine time: 914 hours
- Propeller: Mcauly 3AF34C92
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Screw
- Part number: 537750D
- Condition: Sheared
- Location: Intake Rocker
- Stage of operation: CR
- How discovered: O
- Nature of condition: B, K, J
- Precautionary procedure: E, J, A

## Discrepancy

RPM AND MANIFOLD PRESSURE STARTED FLUCTUATING FOR THE RT ENGINE.  WHITE SMOKE FROM TURBO CHARGER VENTS WAS NOTED AS WELL AS OIL STREAKS NOTED.  OIL PRESSURE DROPPED TO BOTTOM OF GREEN ARC ON THE OIL PRESSURE GAGE.  EMERGENCY PROCEDURE CHECKLIST CALLED FOR ENGINE TO BE SHUTDOWN WITH THROTTLE CLOSED, PROP FEATHERED, MIXTURE IDLE CUT-OFF, FUEL VALVE TO BE CLOSED, MAGNETOS OFF, PROP SYNCHROPHASER OFF, AND ALTERNATOR OFF.  ALSO ELECTRICAL LOAD WAS REDUCED.  AFTER ENGINE INSPECTED ON THE GROUND IT WAS DETERMINED THAT THE 2 BOLTS ON THE ROCKER ARM HAD SHEARED AND THE PUSH ROD HAD MADE AN OPENING ON THE BOTTOM OF THE ROCKER COVER WHICH ALLOWED THE OIL TO FLOW OUT THE INTAKE SIDE OF THE NR 1 CYLINDER.  THE PUSH ROD WAS NOT BENT.  SUBSEQUENT CHECKING INDICATED NO METAL PARTICLES IN THE OIL OR OIL FILTER.
